MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Catalog Number CQ5064
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest pta dilatation catheter was received for evaluation.During visual analysis, fiber disturbance and material frayed was observed to the distal end of balloon.No other anomalies were noted.On functional testing, an in-house presto inflation device was used to inflate the balloon and water was noted to be leaking from the distal tip of the balloon.Further, the balloon fibers where stripped and under microscopic examination, a longitudinal rupture was noted to the balloon.No other functional testing performed.One photo was provided and reviewed.The photo shows a balloon catheter connected with an inflation device where blood residues noted on the balloon and table.A balloon rupture could not be observed due to the condition of photo.No other anomalies were identified.One video was provided and reviewed.In the video, an unknown inflation device is noted to be connected with the inflation luer of the catheter, but the balloon is not visible in the video.So, the evidence of balloon rupture could not be observed.No other anomalies were identified.Hence, no significant evidence of balloon rupture could be observed from the submitted photo and video.Based on the submitted photo and video, there is no significant evidence of balloon rupture but a longitudinal rupture was noted on the balloon under microscopic evaluation in the functional testing.Further, on visual analysis of returned catheter, fiber disturbance and material frayed could be observed.Therefore, the investigation is confirmed for the reported balloon rupture and identified fiber disturbance & material frayed.A definitive root cause for the reported balloon rupture and identified fiber disturbence, material frayed issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 09/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right upper limb, the pta balloon allegedly ruptured at 26 atm.The procedure was completed using another device.There was no reported patient injury.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18892540
Report Number2020394-2024-00342
Device Sequence Number18006983
Product Code DQY
UDI-Device Identifier00801741062872
UDI-Public(01)00801741062872
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCQ5064
Device Lot NumberREGX3500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2024
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown